Recently there was a report1 on the efficiency of sodium bismuth triglycollamate tablets ("bistrimate tablets," Carroll Dunham Smith Pharmacal Company) for the treatment of lupus erythematosus and other chronic dermatoses.
To date the only report of untoward reactions from use of the drug which has come to our attention is that made by Gross,2 of temporary gastrointestinal disturbances, with anorexia, nausea and vomiting. During the past months we treated 2 patients, 1 of whom had gastric disturbance in addition to oral lesions, and the other an entirely different series of reactions involving the skin and mucous membranes, following ingestion of "bistrimate."
REPORT OF CASES
M. E., a white woman aged 42, presented lesions of typical discoid lupus erythematosus, of three and one-half years' duration, involving the cavum conchae of the auricles and the postauricular areas, extending down the sides of the neck and up onto the
NOUN MH, GREENHILL S. REACTIONS TO SODIUM BISMUTH TRIGLYCOLLAMATE ("BISTRIMATE"). Arch Derm Syphilol. 1949;59(3):347–348. doi:10.1001/archderm.1949.01520280099015
Dermatology in JAMA: Read the Latest
Customize your JAMA Network experience by selecting one or more topics from the list below.